Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 65, NWS Cleveland, OH

September 2, 2017

NWS Cleveland, OH issued this small craft advisory at Sep 2, 2017, 6:27 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2017, 6:27 AM EDT (10:27 UTC)
Expired
Sep 2, 2017, 11:40 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

640 
WHUS71 KCLE 021027
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
627 AM EDT SAT SEP 2 2017


LEZ142-021600-
/O.EXP.KCLE.SC.Y.0064.000000T0000Z-170902T1000Z/
/O.NEW.KCLE.SC.Y.0065.170902T1027Z-170902T1600Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
627 AM EDT SAT SEP 2 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

* WINDS...EAST-NORTHEAST 15 TO 20 KNOTS WILL BECOME SOUTHEAST AT 
10 TO 15 KNOTS TODAY.

* WAVES...3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ145>147-021130-
/O.EXP.KCLE.SC.Y.0064.000000T0000Z-170902T1000Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-
627 AM EDT SAT SEP 2 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WAVES OF 2 TO 4 FEET CAN BE EXPECTED THIS MORNING.

$$

LEZ143-144-021600-
/O.CON.KCLE.SC.Y.0064.000000T0000Z-170902T1600Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
627 AM EDT SAT SEP 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WINDS...EAST 15 TO 25 KNOTS WILL BECOME SOUTHEAST AND DIMINISH 
  TO 10 TO 15 KNOTS FOR THIS AFTERNOON. 

* WAVES...3 TO 6 FEET WILL SUBSIDE TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
1 follow-up statement
623 
WHUS71 KCLE 021540
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1140 AM EDT SAT SEP 2 2017

LEZ142-021645-
/O.CAN.KCLE.SC.Y.0065.000000T0000Z-170902T1600Z/
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
1140 AM EDT SAT SEP 2 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WAVES ARE DOWN TO 1 TO 2 FEET IN THE WESTERN BASIN, THEREFORE THE
ADVISORY HAS BEEN CANCELLED.

$$

LEZ143-144-021645-
/O.CAN.KCLE.SC.Y.0064.000000T0000Z-170902T1600Z/
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
1140 AM EDT SAT SEP 2 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WAVES ARE DOWN TO 1 TO 2 FEET IN THE WESTERN BASIN, THEREFORE THE
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 4:21 AM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 2, 4:21 AM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
421 AM EDT Sat Sep 2 2017

.SYNOPSIS...
The weakening remnants of Harvey will continue to move
northeast through southern Ohio today. A second area of weak
low pressure will move across the southern Great Lakes region
tonight through Sunday morning. High pressure will build across
the region Sunday afternoon through Monday evening before a
cold front drops across the southern Great Lakes on Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
The remnants of Harvey will continue to push northeast across
the Ohio valley/southern Ohio today, weakening and shearing out
in the process. A band of rain associated with the low is
pushing northward into the southern part of the forecast area
early this morning. Hi-res guidance has continued to show this
band lifting north through the area, but gradually weakening
with the shower activity becoming more scattered/isolated
through the morning/early afternoon. There may actually be a
lull in shower activity across a good portion of the area early
this afternoon as the band lifts north of the area, and have
tried to reflect this with in the hourly pop grids.

A digging northern stream shortwave will track southeast through
the Great Lakes region tonight, absorbing/phasing with the
remnant low somewhere in vicinity of Lake Erie/NE OH/NW PA.
This will allow for a little better synoptic lift to
reorganize/reinvigorate shower activity tonight. Still left the
highest pops in NE OH/NW PA where the better low to mid level
moisture return resides. The wave will translate east of the
area Sunday, with perhaps a few stray showers lingering across
NE OH/NW PA as the remaining shortwave energy moves out of the
area. Otherwise, Sunday will remain dry for most of the area. No
major changes to temperatures today through Sunday, as highs
are expected to top off in the upper 60s. Leaned a bit more
towards the warmer MAV/LAV guidance vs. the cooler MET for highs
today.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
High pressure south of the area, across the TN valley, will
shift to the southeast U.S. and will help to rebound
temperatures for Monday. Most areas will top 80 degrees. The
beginnings of a deep trough to set to encompass all but the
western U.S.and the far east coast by Wednesday will be bringing
a cold front across the Great Lakes Monday. The timing of this
front across our area still varies by 6 to 12 hours with an
average time of around 12Z Tuesday morning. So faster timing may
bring a shower to northwest OH or across the lake by late
afternoon Monday. It will likely hold off until Monday night and
therefore have maintained a dry holiday forecast. With the
front will come a round of showers for Tuesday and lingering
into Tuesday night as the upper trough sharpens. Temperatures
will be trimmed back to near 70/lower 70s for Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
For Wednesday onward, forecast highly dependent upon position of
upper trough and whether it pulls out or closes off and lingers.
There has been little model to model and run to run consistency and
have sided with WPC and a more progressive solution which brings an
expansive high across the midwest.  We will likely retain effects
from the upper trough into Thursday. So long term is mostly a blend
of models. Keep temperatures below normal only slowly moderating
them a few degrees for Friday.  We are expecting widespread
mid/upper 60s for highs Wednesday and Thursday. Depending on the
amount of cloud cover, upper 40s/lower 50s for lows.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Low pressure tracking northeast through Ohio during the period
will bring rain shower chances and lower ceilings. Initial band
of precip on radar just north of a KCMH to KHLG line will rotate
northward through northern Ohio through the morning hours.
Highest confidence in precip and possible MVFR visibility in the
showers is at KMFD, KCAK, KCLE and possibly KYNG. Ceilings will
lower with and behind this initial band of rain as the low
tracks into central Ohio by the afternoon. Additional rain
showers will rotate along the eastern flank of the low,
affecting KCAK, KYNG and KERI late afternoon through the evening
hours. A period of IFR ceilings is increasingly likely as the
low moves out of east central/northeast Ohio into
western/northwest PA after 00Z. Only included IFR mention at
KCAK, KYNG and KMFD, however KCLE will need to be watched for a
brief period of IFR ceilings late in the period. East winds
early in the period will gradually veer southerly by the end of
the period.

OUTLOOK...Non-VFR ceilings likely Sunday morning NE OH and NW
PA. Non-VFR possible in showers on Tuesday.

&&

.MARINE...
The remnants of Harvey are now across northern KY. It will continue
to lift north-northeast and become absorbed by the stronger northern
stream flow. What remains of the low will be near the east end of
the lake by Sunday morning. East-northeast flow across the western
half of the lake this morning still remains elevated and will have
to continue the small craft advisory a while longer, but the trend
will be for winds to be diminishing. Across the east end winds have
come down, but expect them to increase again for today and this
evening, especially off of PA, as a southeast flow picks up. Choppy
offshore with that setup. West winds on Sunday will be brisk across
the east half and waves will likely be 2 to 4 feet and the
possibility is there that a small craft advisory would be needed.
Winds back to the southwest for Monday and increase as a cold front
approaches, crossing the lake early Tuesday morning. Winds do not
appear to be too strong after the cold front with an expansive area
of high pressure encompassing the Great Lakes and much of the
central U.S.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 6 AM EDT early this morning for
     OHZ003-010>012.
     Beach Hazards Statement until noon EDT today for OHZ007-009.
PA...None.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
     LEZ142-145>147.
     Small Craft Advisory until noon EDT today for LEZ143-144.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Greenawalt
MARINE...Oudeman
Hazardous weather outlook, Sep 2, 4:14 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
414 AM EDT Sat Sep 2 2017

OHZ007-009-030815-
Ottawa-Erie-
414 AM EDT Sat Sep 2 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL NOON EDT TODAY...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ006-008-013-014-017>023-027>033-036>038-
047-089-PAZ001>003-030815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Sandusky-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
414 AM EDT Sat Sep 2 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-010>012-030815-
Lucas-Lorain-Cuyahoga-Lake-
414 AM EDT Sat Sep 2 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 6:31 AM EDTBeach Hazards StatementCLELucas5 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.